Crazy mood swings and dizziness on Entocort?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jun 2006
Total Posts : 267
   Posted 9/27/2007 12:49 PM (GMT -6)   
sad  Has anyone else had uncontrollable emotional outbursts while using Entocort? My gastroentrologist put me back on Entocort after weaning me off just over a month ago. Weaning off was a nightmare in itself because the withdrawals were (for me) horrific, the mood swings were like nothing I had experienced before and didn't want to repeat. No one around me was safe from my wratch...haha. But about 2-3 weeks ago the inflammation and abdominal pain came back with a vengeance so doc put me back on the Entocort, saying until my insurance company approved me for Humira there was no other alternative. He also gave me low dosage of Vicadin for the pain.
Well now, after being back on the Entocort for about 2 weeks my mood swings are really interfering with my life. Today I woke up quite dizzy (and still am and it's now 1;45PM) and am experiencing severe anger and sadness, which is really, really out of my character. I am thinking of leaving work early today because I can't control it, I'll be working and then break down in tears for no reason.
Has anyone else experienced this on Entocort??
Please help!
Diagnosed with CD March, 2007

Elite Member

Date Joined Apr 2005
Total Posts : 14995
   Posted 9/27/2007 3:12 PM (GMT -6)   
It is a steroid, so Entocort can be the cause of the mood swings. So sorry you got off of it and had to go back on again. Maybe the dizziness is from the Vicodin???
Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.

Regular Member

Date Joined Sep 2007
Total Posts : 98
   Posted 9/27/2007 3:26 PM (GMT -6)   
I'm on Entocort too, have been for about a month and its been driving my family and boyfriend crazy. I've been having awful mood swings. It seems like one minute i'm fine and the next i'm yelling at someone over something stupid of crying about some more stupid. I guess its normal for the drug but it really sucks. Hopefully we'll both get off of it soon. Oh, and by the way, I've never experienced the dizziness...yet!

Veteran Member

Date Joined Mar 2005
Total Posts : 4305
   Posted 9/27/2007 8:44 PM (GMT -6)   
I have mood swings as well but not as sever as I had while on prednisone.It sucks that's for sure.I am sorry that you are having to deal with all of this.I hope that you get to feeling better soon.

New Member

Date Joined Sep 2007
Total Posts : 6
   Posted 9/27/2007 10:11 PM (GMT -6)   
I have been on Entocort for over a month now and haven't noticed and changes until I read this post.  My wife just recently started complaining that I have become ultra sensitive and easily annoyed.  This makes sense now, I had actually forgot that I was even using a steroid because I had not had the noticeable side effects like I had when using prednisone.  I just hope my wife can understand this explanation.

Veteran Member

Date Joined Apr 2007
Total Posts : 531
   Posted 9/27/2007 10:35 PM (GMT -6)   
Hi. I have definitly been feeling some depression and I am more easily aggravated on entocort. But I recently weaned off pred. and I feel lousy. I also do have occassional dizziness and I take lortab (for arthritis related pain) but it seems to be related to head movement and not doses of pain med. Am about to post about other entocort issues myself.
Diagnosed at age 19 with CD.
3 small bowel resections, 1 for perforation, 2 for strictures 

Regular Member

Date Joined Jun 2006
Total Posts : 267
   Posted 9/28/2007 9:07 AM (GMT -6)   
Thank you to everyone for your great insight about the mood swings while taking Entocort...glad to know I'm not going crazy...haha. I start my loading dose of Humira this afternoon (ouch!) so hopefully my doc will wean me off of the Entocort again, this time for good. Will keep everyone updated. Hang in there!

Regular Member

Date Joined Aug 2007
Total Posts : 28
   Posted 9/28/2007 9:58 AM (GMT -6)   

Hi there,

I too experience dizziness (and blurry vision) on Entocort.  It really sucks, doesn't it.  One possible reason is that Entocort could be making you hypoglycemic.  When I started Entocort I was on a liquid diet.  I was drinking six Ensures a day.  The Ensures are so loaded with sugar I was stumbling around, afraid to drive, slurring my words and so, so, so dizzy - It was like I was drunk!  Try to see if the dizziness is worst after a meal (or gets better when you eat)  I know that I can control it (a little) if I eat regularly and stay well away from sugary stuff.

As for the mood swings... I get them too.  My roommate calls it my Roid Rage... Which always makes me laugh.




New Member

Date Joined Sep 2007
Total Posts : 2
   Posted 9/28/2007 1:59 PM (GMT -6)   
Hi, I'm on Prednisolone at the mo and I cry and cry and cry....honestly I'm so messed up since I started taking it.... and that is just a minor side effect :)
CD for 5 years....7 ops on perianal fistula...

Regular Member

Date Joined Sep 2007
Total Posts : 317
   Posted 9/28/2007 6:35 PM (GMT -6)   
I'm on Prednisone (just three weeks so far, 40 and have very intense mood swings -- definitely more sensitive, more irritated by things (including my poor children -- I actually yelled at my sweet 9 yo daughter for using the wrong pot to make MY soup with). Also crying at least once daily which is unusual for me. I was going to talk to the doctor about switching to Entocort to reduce this side effect, so I'm bummed to see that Entocort can cause the same problem.
44 years old, newly diagnosed after a "flare" and 8-day hospitalization in September 2007
Taking Pentasa, Prednisone, Prilosec and a multi-vitamin -- also Levoxyl for hypothyroid
Single working mom to three wonderful kids, ages 9 to 15.

So appreciative to have this forum -- it's all new to me!

Veteran Member

Date Joined Oct 2004
Total Posts : 3932
   Posted 9/28/2007 6:44 PM (GMT -6)   
Yeah, Pred is the worst drug for producing mood swings/crying jags & temper tantrums. I always hated that aspect of the steroids the most..

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 1:51 PM (GMT -6)
There are a total of 2,712,999 posts in 299,148 threads.
View Active Threads

Who's Online
This forum has 153731 registered members. Please welcome our newest member, iyuhjhgtfzs.
341 Guest(s), 18 Registered Member(s) are currently online.  Details
DBwithUC, George_, Kirky98, astroman, Scaredy Cat, Girlie, VLou*, CaliJR, Fronton, jedabuck7, MusicForLife, Lizzy55, xc57, JackH, Dakato, Myself 09, RyanSand, iPoop

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer